NWS Northern Indiana wrote its last area forecast discussion before the first event at May 2, 12:23 PM EST, 52 minutes earlier.
Area forecast discussion, May 2, 12:23 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
123 PM EDT Thu May 2 2019
.SYNOPSIS...
Issued at 1145 AM EDT Thu May 2 2019
An area of rain with a few embedded thunderstorms will spread from
west to east across the area through mid afternoon. Additional
showers and storms are expected to develop late this afternoon
into tonight. Locally heavy rain will be the main concern which
may lead to new flooding or aggravate ongoing flooding concerns.
The rain will end from northwest to southeast later tonight into
early Friday. High temperatures this afternoon from range from
the 60s across northwest Indiana and southern Lower Michigan, to
the lower 70s across portions of northwest Ohio and northeast
Indiana south of Route 24.
&&
.UPDATE...
Issued at 1145 AM EDT Thu May 2 2019
Convective complex associated with mesoscale convective vortex has
gradually been on diminishing trend over past several hours as it
has tracked across northeast Illinois and extreme northwest
Indiana. This area of rain has also been augmented by isentropic
ascent in association with stalled boundary across the region.
Not expecting significant rain amounts through mid afternoon with
this area of showers, with amounts possibly up to around one
quarter of an inch. Later today into this evening additional
forcing mechanisms will have to be monitored including increasing
low level frontal forcing and approach of possible additional
mesoscale convective vortex lifting north/northeast from southern
Missouri. The concern still exists late afternoon and especially
tonight for some locally heavy rainfall. With a little more
suppression of low level features due to earlier rain shower
activity, potential for heaviest rainfall may exist across
southeast half of the area tonight. With limited rain amounts in
the initial round earlier this afternoon, will hold off any
additional hydro headlines at this time. As mentioned in previous
discussion, severe weather does not appear to be a big concern
today as timing of initial rainfall and more suppression of low
level features should keep instability quite limited. Updated
forecast will be sent just after noon to slightly lower max temps
across portions of the northwest, to the north of the sfc
boundary.
&&
.SHORT TERM...(Today and Tonight)
Issued at 340 AM EDT Thu May 2 2019
...More Rain through tonight...
Frontal boundary that worked south through most of the area has
now stalled and become somewhat diffuse. Moist ground and
boundary later combined with at least some pockets of limited
clearing, as allowed for some fog to develop in many areas
especially south of US-24. Dense fog wasn't very far to the south
and HRRR suggests this may work north over the next couple of
hours to impact the morning commute. Issued SPS to handle in far
south for the time being, but will need to monitor trends for
possible expansion of SPS and/or dense fog advisory issuance.
Now back to the story of the past couple of days, more rain and
flooding. Higher PWATs have been suppressed south for the moment,
but will quickly advect back in today, again climbing to 1.25 to
1.5 inches. Antecedant conditions remain soggy especially NW half
or so of the area. Convection was expanding across eastern
Missouri with many of the CAMs showing this shifting northeast and
arriving this morning, but potentially falling apart as it does.
Have kept chc pops in to start the morning off and ramp up into
the afternoon as frontal boundary begins to slide in with better
forcing arriving. However, some concern that convection further
south in Indiana may limit some of the development this afternoon
leading to more of a scattered nature. Regardless, locally heavy
rain will pose a threat for increasing flooding in some areas that
can't take much more. Contemplated Flash Flood Watch, but concerns
about coverage and confidence on rain impacting the worse areas
through the day is low plus bulk of the rain may hold off until
after 00Z Fri in the SE half. WPC did place a Marginal risk of
excessive rain for the entire area with a Slight risk in the SW
half for this morning's convection. As mentioned likely pops
still warranted into tonight as better influx of moisture
continues as weak disturbance moves through the flow. Overall QPF
in this window could approach/exceed a half inch with higher
amounts in areas where training of cells occur.
With regards to severe potential, best instability and support
will likely remain south of the area, although some locally gusty
wind gusts could occur with modest wind field.
&&
.LONG TERM...(Friday through Wednesday)
Issued at 340 AM EDT Thu May 2 2019
Frontal boundary will stall out just south of the area and may
remain a pain into Saturday with additional chances of showers
(albeit on the lighter side) especially in SE areas. Late Saturday
into Sunday still appear dry before increasing heights into the
start of the week allow warmer air to arrive and increasing
chances for precip, especially towards the end of the period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 120 PM EDT Thu May 2 2019
Area of showers moving through the area this afternoon with light
rain and IFR flight conditions expected. Not expecting much
improvement as obs behind line of showers still showing IFR CIGS.
Showers over both terminals will linger overnight before leaving
the area from west to east by morning.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
UPDATE...Marsili
SYNOPSIS...Marsili
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Heidelberger
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Special weather statement, May 2, 8:25 AM EST, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Northern Indiana
925 AM EDT Thu May 2 2019
INZ013-015>018-020-022>027-032>034-OHZ015-016-024-025-021530-
Pulaski-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Winamac, Francesville, Medaryville,
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone,
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven,
Monticello, Monon, Brookston, Logansport, Royal Center, Peru,
Grissom AFB, Mexico, Wabash, North Manchester, Huntington,
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City,
Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding,
Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental,
Pandora, Van Wert, Ohio City, Lima, and Spencerville
925 AM EDT Thu May 2 2019 /825 AM CDT Thu May 2 2019/
...Areas of Dense Fog Through Late Morning...
Areas of fog will continue through late morning with visibilities
of one quarter of a mile or less at times. Motorists should be
prepared for fluctuating visibilities through late morning. If
traveling, watch for changing visibilities and use your
headlights. Visibilities are expected to improve after 1130 AM
EDT.